Alert archive / Montana / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS Great Falls, MT

April 14, 2015

NWS Great Falls, MT issued this winter storm warning at Apr 14, 2015, 4:21 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2015, 4:21 PM MDT (22:21 UTC)
Expired
Apr 14, 2015, 9:00 PM MDT
In force
5 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WWUS45 KTFX 142221
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
421 PM MDT TUE APR 14 2015

MTZ052-150500-
/O.NEW.KTFX.WS.W.0002.150414T2221Z-150415T0300Z/
/O.EXB.KTFX.WW.Y.0018.150414T2221Z-150415T1500Z/
JEFFERSON-
INCLUDING THE FOLLOWING LOCATIONS...MONTANA CITY...CLANCY...
BOULDER...WHITEHALL
421 PM MDT TUE APR 14 2015

...WINTER STORM WARNING FOR HOMESTAKE AND ELK PARK PASSES IN
EFFECT UNTIL 9 PM MDT THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW FOR HOMESTAKE AND
ELK PARK PASSES...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS ALSO IN
EFFECT UNTIL 9 AM MDT WEDNESDAY.

* IMPACTS/TIMING...HEAVY SNOW AND BLOWING SNOW OVER HOMESTAKE AND
  ELK PARK PASSES WILL CAUSE SIGNIFICANT TRAVEL IMPACTS THIS
  EVENING. VISIBILITY WILL BE LESS THAN ONE-HALF MILE AT TIMES.
  SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MTZ014-150500-
/O.EXB.KTFX.WW.Y.0018.150414T2221Z-150415T1500Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...HELENA
421 PM MDT TUE APR 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 9 AM MDT WEDNESDAY.

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY.

* TIMING...SNOW AND BLOWING SNOW WILL CAUSE HAZARDOUS TRAVEL THIS
  EVENING...ESPECIALLY OVER MOUNTAIN PASSES. VISIBILITY WILL BE
  LESS THAN ONE MILE AT TIMES. SNOW ACCUMULATIONS OF 1 TO 3 INCHES
  ARE EXPECTED WITH WIND GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ008-015-055-150500-
/O.CON.KTFX.WW.Y.0018.150415T0300Z-150415T1500Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...DILLON...ENNIS...SHERIDAN...
TWIN BRIDGES...BOZEMAN
421 PM MDT TUE APR 14 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM MDT WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY.

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY.

* TIMING...A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING. 
  GUSTY NORTHWEST WINDS WILL ACCOMPANY THE FRONT. GUSTS TO 45 
  MPH WILL BE POSSIBLE. SNOW WILL ALSO DEVELOP BEHIND THE FRONT 
  WITH 2 TO 4 INCHES POSSIBLE AT LOWER ELEVATIONS. 

* MAIN IMPACT...AREAS OF BLOWING SNOW WITH VISIBILITIES OF LESS 
  THAN A MILE AT TIMES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
1 follow-up statement
939 
WWUS45 KTFX 150256
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
856 PM MDT TUE APR 14 2015

MTZ052-151300-
/O.EXP.KTFX.WS.W.0002.000000T0000Z-150415T0300Z/
/O.CON.KTFX.WW.Y.0018.000000T0000Z-150415T1500Z/
JEFFERSON-
INCLUDING THE CITIES OF...MONTANA CITY...CLANCY...BOULDER...
WHITEHALL
856 PM MDT TUE APR 14 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
WEDNESDAY...
...WINTER STORM WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* IMPACTS AND TIMING...SNOW WILL CONTINUE THIS EVENING WITH 1 TO
  2 INCHES OF ADDITIONAL SNOW ACCUMULATION EXPECTED. SNOW AND
  SLUSH- COVERED ROADS ALONG WITH REDUCED VISIBILITY AT TIMES IN
  FALLING SNOW WILL CONTINUE TO CAUSE DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ012-050-053-054-151300-
/O.EXA.KTFX.WW.Y.0018.150415T0300Z-150415T1500Z/
CASCADE-JUDITH BASIN-BROADWATER-MEAGHER-
INCLUDING THE CITY OF...WHITE SULPHUR SPRINGS
856 PM MDT TUE APR 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE ELEVATIONS OF 5000 FEET...WHICH
IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY. THIS
DOES NOT INCLUDE THE CITY OF GREAT FALLS.

* IMPACTS AND TIMING...SNOW WILL CONTINUE THIS EVENING ABOVE
  ELEVATIONS OF 5000 FEET WITH 2 TO 4 INCHES OF ADDITIONAL SNOW
  ACCUMULATION EXPECTED. SNOW AND SLUSH-COVERED ROADS ALONG WITH
  REDUCED VISIBILITY AT TIMES IN FALLING SNOW WILL CAUSE DIFFICULT
  TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ008-015-055-151300-
/O.CON.KTFX.WW.Y.0018.150415T0300Z-150415T1500Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...SHERIDAN...
TWIN BRIDGES...BOZEMAN
856 PM MDT TUE APR 14 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY.

* IMPACTS AND TIMING...SNOW WILL CONTINUE THIS EVENING WITH UP TO
  2 INCHES OF ADDITIONAL SNOW ACCUMULATION EXPECTED. ABOVE 6000
  FEET...UP TO 4 INCHES OF ADDITIONAL SNOW ACCUMULATION IS
  POSSIBLE. SNOW AND SLUSH-COVERED ROADS ALONG WITH REDUCED
  VISIBILITY AT TIMES IN FALLING SNOW WILL CONTINUE TO CAUSE
  DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ014-151300-
/O.CON.KTFX.WW.Y.0018.000000T0000Z-150415T1500Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITY OF...HELENA
856 PM MDT TUE APR 14 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY.

* IMPACTS AND TIMING...SNOW WILL CONTINUE OVER MOUNTAIN PASSES
  THIS EVENING WITH UP TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION
  EXPECTED. SNOW AND SLUSH-COVERED ROADS WILL CONTINUE TO CAUSE
  DIFFICULT TRAVEL CONDITIONS...ESPECIALLY OVER MOUNTAIN PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 14, 2:50 PM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 14, 2:50 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MDT TUE APR 14 2015

.DISCUSSION...
TONIGHT THROUGH THURSDAY...DEEP UPPER LEVEL TROF CONTINUES TO MOVE
ACROSS THE PACIFIC NORTHWEST AND TOWARD WESTERN MONTANA. MODELS
CONTINUE TO SHOW THE TROF SPLITTING AS IT CROSSE4S THE CONTINENTAL
DIVIDE WITH MOST OF THE ENERGY DIVING SOUTH. A COLD FRONT WILL
ACCOMPANY THE TROF PASSAGE AND GUSTY WINDS WILL DEVELOP ALONG AND
BEHIND THE FRONT. SOUTHWEST MONTANA REMAINS UNDER THE GREATEST
THREAT FOR PRECIPITATION. SNOW AND BLOWING SNOW WILL BE THE
GREATEST CONCERN FOR SOUTHWEST MONTANA. SNOW AMOUNTS WILL NOT BE
TOO EXTREME, 2 TO 3 INCHES AT LOWER ELEVATIONS, BUT GUSTY WINDS
WILL CREATE AREAS OF BLOWING SNOW. MOUNTAINS MAY SEE HIGHER SNOW
AMOUNTS. WILL ISSUE A WINTER WEATHER ADVISORY FOR BEAVERHEAD,
MADISON, AND GALLATIN COUNTIES FOR OVERNIGHT. AGAIN, BIGGEST
IMPACT WILL COME FROM BLOWING SNOW. THE UPPER TROF MOVES QUICKLY
TO THE EAST WITH PRECIPITATION ENDING FROM THE NORTH BY MIDDAY.
HIGH PRESSURE REBUILDS OVER THE AREA THURSDAY FOR WARMER AND DRY
CONDITIONS. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES WEDNESDAY
BUT WARM ABOVE SEASONAL AVERAGES THURSDAY.

THURSDAY NIGHT THROUGH TUESDAY...DRY THURSDAY NIGHT THROUGH FRIDAY
NIGHT UNDER A WESTERLY FLOW ALOFT AS AN UPPER LEVEL RIDGE OVER THE
NORTHERN ROCKIES AND MT FLATTENS IN RESPONSE TO SHORTWAVE ENERGY
DROPPING SOUTH THROUGH WESTERN CANADA. TEMPERATURES FRIDAY AFTERNOON
WILL BE WELL ABOVE AVERAGE WITH WINDS INCREASING FRIDAY
AFTERNOON/EVENING AS SURFACE LOW PRESSURE DEVELOPS TO THE LEE OF THE
CANADIAN ROCKIES. SMALL WEATHER SYSTEM DROPS SE ACROSS MT SATURDAY
AND SATURDAY NIGHT ALONG WITH A COLD FRONT AND COLDER AIRMASS.
MEDIUM RANGE MODELS ARE GETTING INTO BETTER AGREEMENT...BUT WAFFLING
STILL BEING SEEN ON AMOUNT OF PRECIPITATION WITH GFS NOW SHOWING
MORE WIDESPREAD PRECIPITATION THAN THE ECMWF SAT/SAT NIGHT. WEATHER
SYSTEM AND LARGER SCALE TROUGH AXIS SHIFTS EAST INTO THE NORTHERN
PLAINS STATES SUNDAY THROUGH TUESDAY BUT THE UPPER LEVEL RIDGE AXIS
ALONG THE WEST COAST MOVES LITTLE KEEPING THE REGION UNDER A NW FLOW
ALOFT FOR DRIER CONDITIONS WITH TEMPERATURES GRADUALLY RETURNING TO
SEASONAL AVERAGES EARLY NEXT WEEK.&&

.AVIATION...
UPDATED 1750Z.
STRONG COLD FRONT PUSHING INTO AREAS EAST OF THE CONTINENTAL
DIVIDE AND WILL CONTINUE TO MOVE QUICKLY EAST ACROSS CENTRAL AND
SW MT BY LATE AFTERNOON. SURFACE WINDS WILL BECOME WESTERLY AS THE
FRONT FRONT PASSES, THEN INCREASE SIGNIFICANTLY AND BECOME
NORTHWESTERLY THIS AFTERNOON AND EVENING. CLOUDS INCREASE WITH
BASES LOWERING AS THE FRONT PASSES FOLLOWED BY SHOWERS DEVELOPING
AND SPREADING EAST...INITIALLY OVER THE WEST AND SOUTHWEST MONTANA
MOUNTAINS THEN MAINLY ACROSS SW AND CENTRAL MT THIS EVENING AND
OVERNIGHT. BY TONIGHT...SNOW LEVELS WILL FALL TO AROUND 4000 FEET
WITH A PERIOD OF SNOW POSSIBLE AT CENTRAL AND SW MT TERMINALS. VFR
CONDITIONS WILL PREVAIL THROUGH MID AFTERNOON WITH LOCAL MVFR
POSSIBLE IN SHOWERS. MVFR CONDITIONS BECOME MORE WIDESPREAD THIS
EVENING WITH MOUNTAINS OBSCURED AND LOCAL IFR POSSIBLE IN SNOW AT
KLWT AND KBZN.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  32  50  30  60 /  60  20   0   0
CTB  29  49  29  60 /  60  10   0   0
HLN  30  51  26  62 /  50  30   0   0
BZN  30  46  19  57 /  70  60   0   0
WEY  24  40  17  52 / 100  30  10   0
DLN  25  45  22  57 / 100  30   0   0
HVR  34  55  23  63 /  50  20   0   0
LWT  29  47  24  57 /  80  50   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 PM WEDNESDAY TO 9 AM MDT THURSDAY
FOR BEAVERHEAD...MADISON...GALLATIN.

&&

WEATHER.GOV/GREATFALLS

In the hours before

Local storm report, Apr 14, 3:53 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
353 PM MDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     SNOW             12 W WHITEHALL          45.87N 112.35W
04/14/2015  E1.0 INCH        JEFFERSON          MT   PUBLIC

            SNOWFALL ACCUMULATION OVER THE LAST HOUR. VISIBILITY
            REDUCED TO ZERO AT TIMES WITH BLOWING SNOW.

&&

MARTIN

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:03 PM MDTWinter Weather AdvisoryTFX22 min
Apr 14, 3:25 PM MDTWinter Weather AdvisoryTFX20 hr

Nearby

Winter Storm Warnings in Montana, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.